Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 173, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 7, 2005, 8:01 PM CDT for Lee County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 7, 2005, 9:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lee County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 080101 SVREWX TXC287-080200- /O.NEW.KEWX.SV.W.0173.050708T0101Z-050708T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 801 PM CDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LEE * UNTIL 900 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEXINGTON...AND MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE TANGLEWOOD...FEDOR... GIDDINGS AND DIME BOX. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF LEXINGTON...AND MOVING SOUTHEAST AT 15 MPH. LAT...LON 3055 9696 3041 9725 3015 9695 3028 9673 $$
2 follow-up statements
000 WWUS54 KEWX 080128 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 826 PM CDT THU JUL 7 2005 TXC287-080200- /O.CON.KEWX.SV.W.0173.000000T0000Z-050708T0200Z/ LEE TX- 826 PM CDT THU JUL 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR LEE COUNTY... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEXINGTON...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS BECOMING PART OF A LINE OF STORMS WHICH WILL SPREAD SOUTHWARD INTO THE LINCOLN AREA BY 840 PM AND THE GIDDINGS AREA BY 855 PM. LAT...LON 3055 9696 3041 9725 3015 9695 3028 9673 $$
000 WWUS54 KEWX 080147 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 846 PM CDT THU JUL 7 2005 TXC287-080200- /O.CON.KEWX.SV.W.0173.000000T0000Z-050708T0200Z/ LEE TX- 846 PM CDT THU JUL 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR LEE COUNTY... AT 846 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF STORMS EXTENDED FROM SOMERVILLE LAKE TO GIDDINGS TO BASTROP...MOVING SOUTHEAST AT 10 MPH. LAT...LON 3055 9696 3041 9725 3015 9695 3028 9673 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:53 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 7, 5:53 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 PM CDT THU JUL 7 2005 .UPDATE... A QUICK UPDATE WAS ISSUED TO REFLECT AN ENHANCED CHANCE OF SEVERE STORMS OVER THE EASTERN HILL COUNTRY AND AUS METRO AREA. REST OF FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 306 PM CDT THU JUL 7 2005/ DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS. AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY. RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/04/25
Hazardous weather outlook, Jul 7, 11:50 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT THU JUL 7 2005 TXZ171>173-183>194-202>209-217>225-228-081100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1150 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT. HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE. NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE AGAIN ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:51 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 54 min |
| Jul 7, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| Jul 7, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 60 min |
| Jul 7, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 63 min |
| Jul 7, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 59 min |
| Jul 7, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 23 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 17 min |
| Jul 7, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 59 min |
| Jul 7, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 45 min |
| Jul 7, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 47 min |
| Jul 7, 9:31 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.